MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816350
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that balloon deflation slow occurred.The target lesion was located in the left circumflex artery (lcx).A 3.50x16mm promus premier drug eluting stent (des) was advanced to treat the lesion.The stent delivery system was inflated with a 50% saline and 50% contrast solution to a total of 12ml.However upon the first and second inflations, the balloon failed to expand.On the third attempt, the balloon was able to be inflated and the stent was successfully deployed.Post implantation, it was noticed that the balloon was slow to deflate.Using the indeflator, it took for 4-5 times in applying negative pressure to completely deflate the balloon.The device was completely removed and the procedure was completed with this device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: stent delivery system (sds) was returned for analysis.The stent had detached and was not returned for analysis.The balloon body was reviewed and the balloon appeared to have been inflated and subsequently subjected to negative pressure.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of hardened medium inside balloon body along extrusion.The device was soaked in water-bath at a temperature of 37 degrees for 48 hours to help soften the hardened medium before further inflation attempts were made.The device was removed from the water-bath and the balloon was again attached to an inflation device and positive pressure was applied.The balloon was inflated to rated burst pressure (rbp) with no restrictions noted.No balloon leak or balloon break was noted.No leaks were noted in any part of the delivery catheter.The balloon was deflated within 6 seconds with no issues.The deflation time was within specification.The bumper tip of the device showed no signs of damage.A visual and tactile examination found multiple kinks on the hypotube shaft.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with their profile.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that balloon deflation slow occurred.The target lesion was located in the left circumflex artery (lcx).A 3.50 x 16 mm promus premier¿ drug eluting stent (des) was advanced to treat the lesion.The stent delivery system was inflated with a 50% saline and 50% contrast solution to a total of 12 ml.However upon the first and second inflations, the balloon failed to expand.On the third attempt, the balloon was able to be inflated and the stent was successfully deployed.Post implantation, it was noticed that the balloon was slow to deflate.Using the indeflator, it took for 4-5 times in applying negative pressure to completely deflate the balloon.The device was completely removed and the procedure was completed with this device.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6309406
Report Number2134265-2017-00627
Device Sequence Number1159612
Product Code NIQ
UDI-Device Identifier08714729844747
UDI-Public(01)08714729844747(17)20180114(10)0019511269
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2018
Device Model NumberH7493952816350
Device Catalogue Number39528-1635
Device Lot Number0019511269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date03/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1